Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special marine warning at Apr 30, 2021, 3:02 AM CDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 3:02 AM CDT (08:02 UTC)
- Expired
- Apr 30, 2021, 3:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Corpus Christi radar (KCRP), 101 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- -0.8
- Supercell composite
- -5.8
The text
As transmitted.
446
WHUS54 KCRP 300802
SMWCRP
GMZ270-275-300845-
/O.NEW.KCRP.MA.W.0013.210430T0802Z-210430T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Corpus Christi TX
302 AM CDT Fri Apr 30 2021
The National Weather Service in Corpus Christi has issued a
* Special Marine Warning for...
Waters from Baffin Bay to Port Aransas from 20 to 60 NM...
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60
NM...
* Until 345 AM CDT.
* At 301 AM CDT, a severe thunderstorm capable of producing
waterspouts was located 32 nm southeast of Packery Channel, or 35
nm southeast of Port Aransas, moving northeast at 30 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can quickly form and capsize boats, damage
vessels and oil rigs, and create suddenly higher waves.
Make sure all on board are in a secure location and
wearing life jackets. Expect wind gusts in excess of 34
knots, suddenly higher waves, frequent lightning, and
heavy downpours.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor immediately until this storm passes.
Wind gusts 34 knots or greater, high waves, dangerous lightning, and
heavy rain are possible with this storm.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2718 9662 2739 9689 2774 9656 2750 9621
TIME...MOT...LOC 0801Z 223DEG 29KT 2734 9668
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
ANMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special marine warning went out at Apr 30, 1:03 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 30, 1:03 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
103 AM CDT Fri Apr 30 2021
.AVIATION...
Conditions will continue to deteriorate across the eastern sites
overnight with a mixture of IFR to LIFR expected through the
morning. By the afternoon, levels will briefly rise to MVFR, but
it will be short-lived and a return to IFR is expected by the
evening. Across the western terminals, VFR/MVFR conditions should
prevail through most of the cycle. Convective activity has
increased along a stalled boundary over our marine zones in the
last hour, and it's expected to drift inland in the next few
hours. Thunderstorms will shift farther inland throughout the day
as the boundary slowly retreats westward. Rain/storm chances will
persist through the end of the cycle. Light northwesterly to
northerly winds will continue through the morning, before shifting
to the northeast and east later today as the front moves inland.
&&
.PREV DISCUSSION... /Issued 647 PM CDT Thu Apr 29 2021/
AVIATION...
A busy forecast through this period with a mid-level low and
surface boundary impacting the region. Low clouds persist this
evening in the east with mainly MVFR conditions. Overnight, expect
mainly MVFR conditions, but periods of IFR conditions will be
possible east with at least scattered low cloud. Rain chances also
increase overnight, mainly for eastern areas with TS possible for
a time in the early morning. Showers will continue to be possible
through the day, with another chance for thunderstorms in the
afternoon. Lower rain chances will develop west in the afternoon.
PREV DISCUSSION... /Issued 427 PM CDT Thu Apr 29 2021/
SHORT TERM (Tonight through Friday Night)...
A weak cold front oriented northwest to southeast has reach the
coast south of Port Aransas and stretches up to near Goliad. Behind
the boundary, clouds have scoured out across the southern portions
of the Brush Country, while light patchy fog and low clouds reside
to the north and east of the boundary. Mesoscale models continue to
show the boundary stalling along the coast tonight. Models also prog
PWATs to increase to around 2 inches across the eastern portions of
the CWA and up to 2.3 inches over the coastal waters. An embedded
short wave is progged to track northeast around the eastern
periphery of a cut off low that is centered over northern Mexico.
The combination of the boundary, moisture and disturbance will
increase rain chances through tonight. Mesoscale models show the
heaviest rainfall being across the nearshore waters east of the
stalled boundary late tonight into early Friday morning. Elevated
convection is expected to develop across the western areas with the
approaching upper short wave.
The boundary and its associated surface trough are forecast to move
inland during the day Friday, but there are model discrepancies
as to how far northwest the bdry will go and the timing. This will
determine where the best focus/heaviest rainfall will occur on
Friday. Have gone with highest pops shifting west during the day
Friday.
The surface trough will remain across the region Fri night,
providing low level moisture convergence. PWATs around 2 inches will
be across much of the CWA and combine with another embedded short
wave. The main low is progged to move across the Bid Bend area. This
will push the upper jet streak toward S TX and increase
the diffluence aloft through Fri night.
With the abundant moisture, low CAPE, moderate helicity combined
with the bdry and upper support will be favorable for heavy rainfall
Friday afternoon through Friday night. The Weather Prediction Center
has a marginal risk for excessive heavy rainfall for Friday and
Saturday. Most rainfall will be beneficial, however if storms train
over a certain area, localized flooding or flash flooding may be
possible.
The Storms Prediction Center has S TX in a marginal risk for severe
storms Friday/Friday night. The storms will likely be elevated, but
the mid and upper dynamics may be conducive for large hail from the
stronger storms.
The high risk for rip currents is expected to diminish tonight with
winds and swells decreasing. By Friday the winds will be light and
variable and the rip current risk is expected to be low.
Minor coastal flooding is expected with high tide early Friday
morning. Tide levels continue to run around a foot above normal
which will result in water reaching the dunes at high tide.
LONG TERM (Saturday through Thursday)...
A mid to upper level low will move northeast across the state of
Texas Saturday and Saturday night as a strong jet develops to the
north providing diffluent flow aloft. A weak surface trough will
move over the area, providing a good area for showers and
thunderstorms to develop. With this, have kept the PoPs at likely
over most of South Texas. Precipitable water values are expected to
be at or slightly above 2.0" (3 standard deviations above normal),
so it is very possible we could see some very heavy rainfall.
Fortunately, antecedent conditions are dry, so flash flooding is not
expected to be widespread, though any areas that have training
storms or significantly high rainfall rates could experience
localized flash flooding. River flooding is definitely a concern,
though at this time it seems most potential for flooding will remain
to the north of us.
Precipitation will diminish as the mid/upper level low moves to the
northeast Saturday night into Sunday. Another shortwave trough will
move across the High Plains Monday and across the Ozarks Tuesday.
This will push a weak cold front through South Texas Tuesday night
into Wednesday. Drier air will be in place, so the precipitation
chances are very low. Onshore flow will turn to the north/northeast
through Tuesday night. Dry weather and northeast to easterly flow is
expected through the rest of the forecast period.
MARINE...
A weak cold front is expected to stall along the coast tonight with
thunderstorm activity increasing through the night into Friday.
Winds along the front will be light and variable across the
nearshore waters with slightly stronger southeast winds continuing
across the offshore waters tonight through Friday. Scattered to
numerous showers and thunderstorms will be possible late tonight
through Friday and Friday night. Weak to moderate east to southeast
flow will resume by Friday afternoon. Scattered to numerous
showers and thunderstorms are expected Saturday and Saturday
night. Onshore flow will strengthen to moderate to strong Tuesday
night, with Small Craft Advisory conditions possible. Small Craft
Should Exercise Caution conditions will remain Wednesday through
the end of the week with moderate winds expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 69 80 69 88 73 / 70 70 40 10 0
Victoria 68 77 67 85 71 / 70 70 50 10 0
Laredo 68 85 68 98 73 / 80 60 20 10 0
Alice 68 81 67 93 72 / 70 70 40 10 0
Rockport 69 82 70 84 75 / 70 70 50 20 0
Cotulla 68 83 66 98 72 / 80 70 30 10 0
Kingsville 69 81 68 91 72 / 70 70 40 10 0
Navy Corpus 71 80 71 84 75 / 70 70 40 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory from 5 AM early this morning to 1 PM CDT
this afternoon For the following zones: Aransas Islands...
Calhoun Islands...Kleberg Islands...Nueces Islands.
GM...None.
&&
ANM/88...AVIATIONHazardous weather outlook, Apr 29, 4:34 AM CDT, 22 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 434 AM CDT Thu Apr 29 2021 TXZ229>234-239>247-342>347-442-443-447-300945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 434 AM CDT Thu Apr 29 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Coastal Flood Advisory is in effect through 10 AM today. There is a High risk of rip currents for Gulf facing beaches through this evening. Isolated to scattered thunderstorms are possible today and tonight. Some of the storms will be capable of producing strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Minor coastal flooding is possible during morning high tide cycles Friday. Scattered to numerous thunderstorms are expected over South Texas Friday through Saturday night. Locally heavy rainfall will be possible over the coastal plains from late Friday night through Saturday night. There is a chance this heavy rainfall could produce localized flooding over the coastal plains. GMZ230-235-250-255-270-275-300945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 434 AM CDT Thu Apr 29 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the nearshore waters through 10 AM, and through 1 PM offshore. Isolated to scattered thunderstorms will be possible today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms are expected over the coastal waters Friday through Saturday night. Some of the storms will be capable of producing strong wind gusts and locally heavy rainfall. Small Craft Advisory conditions will be possible over the Gulf waters Sunday night. ANM/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:41 AM CDT | Special Marine Warning | CRP | 34 min | |
| Apr 30, 3:40 AM CDT | Special Marine Warning | CRP | 50 min | |
| Apr 30, 4:15 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 39 hr |
| Apr 30, 4:22 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 15 hr |
| Apr 30, 4:24 AM CDT | Small Craft Advisory | CRP | 21 hr | |
| Apr 30, 4:40 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| Apr 30, 5:09 AM CDT | Special Weather Statement | CRP | Nueces | 36 min |
| Apr 30, 5:49 AM CDT | Special Weather Statement | CRP | San Patricio | 41 min |
| Apr 30, 7:19 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 3 hr |
| Apr 30, 8:24 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| Apr 30, 8:50 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Apr 30, 3:54 PM CDT | Special Marine Warning | CRP | 66 min | |
| Apr 30, 6:46 PM CDT | Special Weather Statement | CRP | La Salle | 44 min |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.